Kosuyolu Heart J 2018;21(1)
<< Back Print
Kosuyolu Heart J 2018;21(1):77-78 - doi: 10.5578/khj.26296

An Unexpected Cause of Hepatotoxicity and Myopathy in A Patient with
Coronary Artery Disease: It Is Not Statin

Gamze Babür Güler1, Ekrem Güler1, Gültekin Günhan Demir1, Hacı Murat Güneş1, Zeynep Işıl Uğurad2, Öykü Önal Musallar3


1 University of İstanbul Medipol, Faculty of Medicine, Department of Cardiology, İstanbul, Turkey

2 İstinye State Hospital, Clinic of Psychiatry, İstanbul, Turkey

3 University of İstanbul Medipol, Faculty of Medicine, Department of Psychiatry, İstanbul, Turkey

ABSTRACT

Sertraline is a selective serotonin reuptake inhibitor; it is safe and effective for treating depression in patients with coronary artery disease. Although nausea, diarrhea, and dyspepsia are common adverse effects, less frequent reactions such as maculopathy, hepatotoxicity, and rhabdomyolysis have also been reported. In patients receiving multiple drugs for co-morbid conditions (heart failure, coronary artery disease, etc.), these side effects can be underdiagnosed. Here, we present a patient with coronary artery disease and elevated liver function tests and skeletal muscle enzymes who had multiple admissions and prolonged follow-ups in the emergency room because of elevated creatine kinase and creatine kinase-MB levels, which delayed his appropriate management including discontinuation of sertraline instead of statin.

Key Words: Coronary artery disease; hepatotoxicity; myopathy; sertraline

Koroner Arter Hastalığı Olan Bir Hastada Beklenmedik Bir Hepatotoksisite ve
Miyopati Nedeni: Statin Değil

ÖZET

Sertralin koroner arter hastalığına eşlik eden depresyon durumlarında etkinliğini ve güvenirliliğini kanıtlamış bir selektif serotonin geri alım inhibitörüdür. Sık görülen yan etkileri yanında (bulantı, ishal, dispepsi) daha nadir görülen (makülopati, hepatotoksisite, rabdomiyoliz) gibi yan etkileri de bildirilmiştir. Çoklu ilaç kullanımının sık olduğu hastalarda (kalp yetersizliği, koroner arter hastalığı gibi) depresyon tedavisinde sertralin kullanımına bağlı yan etkiler gözden kaçabilmektedir. Biz karaciğer fonksiyon testleri ve kas enzimleri yükselmiş bir koroner arter hastasında sertralinin; statinlerden sonra etyolojik ajan olarak değerlendirildiği ve bu sürede kreatinin kinaz, kreatinin kinaz-MB yüksekliği nedeniyle uzamış acil servis takipleri olan bir olguyu sunuyoruz.

Anahtar Kelimeler: Koroner arter hastalığı; hepatotoksisite; miyopati, sertralin

Submitted: 02.04.2016 - Accepted: 12.04.2016

Correspondence/İletişim Adresi

Gamze Babür Güler

E-mail: gamzebabur@hotmail.com

[ Full Text HTML ][ PDF ]
<< Back Print
index